Q. I have thick skin pads, redness, and pain when out in sunlight. What is it?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 31, 2016 and last reviewed on: Dec 27, 2019

Hi doctor,

I have thick skin pads on my cheeks and the symptoms have all the hall marks of rosacea, redness, itchiness and pain in sunlight, blushing, etc. I am becoming very self-conscious of my face and wondered if there is anything I can do to reduce the symptoms. It started almost 10 to 15 years ago, but it become more aggressive now. I have not taken any medication for rosacea and it now seems to be getting worse. Please help.

 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome to icliniq.com.

  • Yes, it seems to be a manifestation of rosacea.
  • Please send good quality photographs taken in natural light to confirm the diagnosis and to provide you the proper treatment.

Revert back with the photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Thank you doctor,

Here are the photos as requested.

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome back to icliniq.com.

I have had a look at the photographs (attachments removed to protect patient identity).

  • Yes, you are suffering from rosacea more precisely erythematotelangiectatic rosacea.
  • The cause of it is solar damage which leads to vasomotor instability leading to erythema on face and tendency to flush easily.
  • Take the following medications :
  1. Capsule Oracea (Doxycycline) 40 mg daily one capsule.
  2. Apply Metronidazole 1% gel in night.
  3. Soolantra gel (Ivermectin), to be applied once in a day over affected area.
  4. Neutrogena advanced plus sun spectrum lotion 70, thrice daily at 8 AM, 11 AM and 2 PM on sun exposed area.
  • Avoid hot tea, coffee, spicy food and alcohol.
  • Do not go in sun without prescribed sunscreen.

Revert back after a month to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have itching and hot feeling in between my thigh and vagina. Why?

Query: Hello doctor, I have a strong itching and hot feeling in the space between my left thigh and vagina. What could be causing this? I am really not able to tell if there is a color change.  Read Full »

I need your suggestions on which sunscreen to use.

Query: Hi doctor, I am in a little trouble. Summer has started where I live, and I am addicted to playing cricket, whatever the weather or climate be. From last two weeks, I have noticed that my face color has become darker due to the sun. So, I am a little confused about which sunblock cream to use. I ne...  Read Full »

Does Itching Disturb Your Regular Activities?

Article Overview: This article discusses in detail the diagnosis and management of severe itching. Read Article


Nowadays itching is a major problem or symptom of most of the allergic, systemic or fungal diseases. 4 out of 10 people have had some type of itching problem of the skin in their routine life. Severe itch also disturbs regular activities of daily living of mankind. What is Itching? Itching is de...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.